Cylindric symmetric functions and positivity

Korff, C. and Palazzo, D. (2020) Cylindric symmetric functions and positivity. Algebraic Combinatorics, 3(1), pp. 191-247. (doi: 10.5802/alco.90)

183356.pdf - Published Version
Available under License Creative Commons Attribution.



We introduce new families of cylindric symmetric functions as subcoalgebras in the ring of symmetric functions Λ (viewed as a Hopf algebra) which have non-negative structure constants. Combinatorially these cylindric symmetric functions are defined as weighted sums over cylindric reverse plane partitions or - alternatively - in terms of sets of affine permutations. We relate their combinatorial definition to an algebraic construction in terms of the principal Heisenberg subalgebra of the affine Lie algebra slˆn and a specialised cyclotomic Hecke algebra. Using Schur–Weyl duality we show that the new cylindric symmetric functions arise as matrix elements of Lie algebra elements in the subspace of symmetric tensors of a particular level-0 module which can be identified with the small quantum cohomology ring of the k-fold product of projective space. The analogous construction in the subspace of alternating tensors gives the known set of cylindric Schur functions which are related to the small quantum cohomology ring of Grassmannians. We prove that cylindric Schur functions form a subcoalgebra in Λ whose structure constants are the 3-point genus 0 Gromov–Witten invariants. We show that the new families of cylindric functions obtained from the subspace of symmetric tensors also share the structure constants of a symmetric Frobenius algebra, which we define in terms of tensor multiplicities of the generalised symmetric group G(n,1,k).

Item Type:Articles
Glasgow Author(s) Enlighten ID:Palazzo, Mr David and Korff, Professor Christian
Authors: Korff, C., and Palazzo, D.
College/School:College of Science and Engineering > School of Mathematics and Statistics > Mathematics
Journal Name:Algebraic Combinatorics
ISSN (Online):2589-5486
Published Online:12 February 2020
Copyright Holders:Copyright © 2020 the journal and the authors
First Published:First published in Algebraic Combinatorics 3(1):191-247
Publisher Policy:Reproduced under a Creative Commons Licence
Related URLs:

University Staff: Request a correction | Enlighten Editors: Update this record